The art of fitting financial time series with Levy stable distributions

Scalas, Enrico and Kim, Kyungsik (2007) The art of fitting financial time series with Levy stable distributions. Journal of the Korean Physical Society, 50 (1). pp. 105-111. ISSN 0374-4884

Full text not available from this repository.

Abstract

This paper illustrates a procedure for fitting financial data with α-stable distributions. After using all the available methods to evaluate the distribution parameters, one can qualitatively select the best estimate and run some goodness-of-fit tests on this estimate, in order to quantitatively assess its quality. It turns out that, for the two investigated data sets (MIB30 and DJIA from 2000 to present), an α-stable fit of log-returns is reasonably good.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Subjects: Q Science > QA Mathematics > QA0276 Mathematical statistics
Depositing User: Enrico Scalas
Date Deposited: 29 Sep 2014 10:40
Last Modified: 29 Sep 2014 10:40
URI: http://srodev.sussex.ac.uk/id/eprint/50266
📧 Request an update